Alert archive / California / Gale Warnings in 2014

Gale Warning 28, NWS Los Angeles, CA

August 30, 2014

NWS Los Angeles, CA issued this gale warning at Aug 30, 2014, 6:02 AM PDT. It took effect at Aug 30, 2014, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2014, 6:02 AM PDT (13:02 UTC)
In effect from
Aug 30, 2014, 3:00 PM PDT
Expired
Aug 31, 2014, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Aug 30, 5:45 AM PDT, 17 minutes earlier.

Area forecast discussion, Aug 30, 5:45 AM PDT, 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
545 AM PDT SAT AUG 30 2014

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
HIGH PRESSURE WILL KEEP TEMPERATURES ABOVE NORMAL ACROSS THE REGION
TODAY. GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS SOUTHERN
SANTA BABARA COUNTY AND THROUGH THE INTERSTATE 5 CORRIDOR LATE TODAY
INTO TONIGHT. A WEAK TROUGH AND INCREASING ONSHORE FLOW WILL BRING
GRADUAL COOLING SUNDAY THROUGH WEDNESDAY...WITH INCREASING NIGHT
THROUGH MORNING CLOUDS IN COASTAL AND VALLEY AREAS. BELOW NORMAL
TEMPERATURES ARE EXPECTED IN MOST AREAS FROM TUESDAY THROUGH FRIDAY.

&&

.SHORT TERM (TODAY-MON)...WIDESPREAD LOW CLOUDS ON THE CENTRAL COAST
AND IN THE SANTA YNEZ VALLEY THIS MORNING. THE MARINE LAYER WAS
SOMEWHAT MORE SHALLOW NORTH OF PT CONCEPTION THAN IT WAS 24 HOURS
AGO...WHICH HAS ALLOWED SOME DENSE FOG TO FORM. DENSE FOG WAS NOT
WIDESPREAD ENOUGH TO REQUIRE ADVISORIES. S OF PT CONCEPTION...
STRATUS WAS BEGINNING TO ORGANIZE OFF THE COAST TO THE SOUTH AND
WEST OF LOS ANGELES AND VENTURA COUNTIES. EXPECT AREAS OF LOW CLOUDS
AND FOG TO PUSH INTO COASTAL SECTIONS OF L.A. AND VTU COUNTIES BY
DAYBREAK...BUT OFFSHORE N-S GRADIENTS SHOULD KEEP CLOUDS FROM
REACHING THE S COAST OF SBA COUNTY. AMDAR SOUNDINGS SHOWED THE
MARINE INVERSION WAS JUST UNDER 1000 FEET NEAR KLAX THIS MORNING.
WITH ONLY WEAK ONSHORE GRADIENTS...DO NOT THINK CLOUDS WILL PUSH
INTO THE SAN GABRIEL VLY...ALTHOUGH IT WILL BE CLOSE. ALTHOUGH
HEIGHTS FALL A BIT TODAY...TEMPS AT 950 MB ACTUALLY EDGE
UPWARD...AND ONSHORE GRADIENTS WILL BE A BIT WEAKER. THEREFORE...MAX
TEMPS SHOULD BE RATHER SIMILAR TO THOSE ON FRI IN MOST AREAS. THE
EXCEPTION SHOULD BE ACROSS SLO AND SBA COUNTIES...WHERE BETTER
NORTHERLY GRADIENTS SHOULD BRING A FEW DEGREES OF WARMING...
ESPECIALLY TO INLAND AREAS AND THE SANTA BARBARA SOUTH COAST.

STEEPENING N-S GRADIENTS AND INCREASING SUBSIDENCE ACROSS SBA COUNTY
AND THE L.A./VTU COUNTY MOUNTAINS SHOULD CAUSE GUSTY NW TO N WINDS
TO REACH LOW END ADVISORY LEVELS THROUGH AND BELOW PASSES AND
CANYONS OF THE SANTA YNEZ RANGE AND ACROSS THE ADJACENT S COAST OF
SBA COUNTY AND THROUGH THE INTERSTATE 5 CORRIDOR BEGINNING LATE THIS
AFTERNOON OR EARLY THIS EVENING AND CONTINUING THROUGH LATE TONIGHT.
HAVE ISSUED WIND ADVISORIES FOR THESE AREAS. THE NLY WINDS COULD
BRING TEMPS BRIEFLY INTO THE 90S ACROSS PORTIONS OF THE S COAST OF
SBA COUNTY NEAR SUNSET THIS EVENING. GUSTY WINDS...HIGH TEMPS
AND LOW HUMIDITIES COULD BRING A BRIEF PERIOD OF CRITICAL FIRE
WEATHER IN THE WIND ADVISORY AREAS LATE TODAY INTO TONIGHT.

AN UPPER TROUGH MOVING INTO THE GREAT BASIN TONIGHT AND SUNDAY WILL
FORCE THE UPPER HIGH OVER THE REGION TO THE SOUTH. THE WRF SHOWS A
WEAK EDDY CRCLN TONIGHT. LOW CLOUDS SHOULD BECOME WIDESPREAD ACROSS
COASTAL SECTIONS OF L.A. AND VTU COUNTIES...AND WILL PROBABLY SPREAD
INTO THE SAN GABRIEL VLY LATE TONIGHT. THE S COAST OF SBA COUNTY
WILL REMAIN CLEAR. N OF PT CONCEPTION...NLY GRADIENTS MAY BRING SOME
REDUCTION TO THE LOW CLOUDS...ESPECIALLY ACROSS SLO COUNTY. MAX
TEMPS SHOULD BE DOWN AT LEAST A COUPLE OF DEGREES IN MOST AREAS ON
SUNDAY.

A BROAD TROUGH OVER THE WESTERN STATES WILL MOVE EAST ON MONDAY AND
A WEAK UPPER LOW WILL APPROACH FROM THE WEST. THE MARINE LAYER MAY
DEEPEN A BIT MORE...AND NIGHT THROUGH MORNING STRATUS WILL LIKELY BE
WIDESPREAD ACROSS THE COASTAL PLAIN SUN NIGHT/MON MORNING...AND WILL
PROBABLY PUSH INTO THE LOWER VLYS. MAX TEMPS WILL BE DOWN A BIT MORE
ON MONDAY IN MOST AREAS...WITH TEMPS GENERALLY CLOSE TO NORMAL.

.LONG TERM (TUE-FRI)...A WEAK UPPER TROUGH WILL LINGER OFF THE COAST
TUE THROUGH FRI. NIGHT THROUGH MORNING STRATUS WILL LIKELY BE
WIDESPREAD IN ALL COASTAL AREAS...AND WILL PROBABLY PUSH INTO MANY
VLY AREAS AS WELL. A FEW MORE DEGREES OF COOLING ON TUE AND WED WILL
BRING MAX TEMPS TO BELOW NORMAL LEVELS IN MOST AREAS...THEN BELOW
NORMAL TEMPS WILL LIKELY CONTINUE FOR THU. THE EC SUGGESTS SOME
WARMING ON FRI...ESPECIALLY ACROSS THE INTERIOR...AS HEIGHTS RISE A
BIT...WHILE THE GFS SHOWS LITTLE CHANGE AS THE UPPER TROUGH REMAINS
IN PLACE JUST OFF THE COAST.

&&

.AVIATION...30/1245Z...

N OF POINT CONCEPTION...WIDESPREAD LOW CLOUDS WITH IFR TO LIFR CONDS
ON THE CENTRAL COAST AND SANTA YNEZ VALLEY THIS MORNING. EXPECT
SKIES TO CLEAR IN THE SANTA YNEZ VALLEY BY MID MORNING...AND BY LATE
MORNING ON THE COAST.

S OF PT CONCEPTION...MODERATE CONFIDENCE FOR IFR CIGS TO DEVELOP
ACROSS LA COUNTY COAST BY 14Z. HIGH CONFIDENCE FOR LIFR CIGS ACROSS
VENTURA COUNTY COAST TO BECOME IFR AFTER 15Z. 40 PERCENT CHANCE FOR
SCOUR OUT AS LATE AS 19Z. MODERATE CONFIDENCE THAT KSBA WILL REMAIN
VFR TODAY. BETTER CONFIDENCE THAT EDDY WILL HELP TO BRING IN LOW
CLOUDS BEFORE 08Z TO LA COUNTY COAST AND THEN SPREAD NORTH INTO
VENTURA COUNTY COAST BY 09Z. DUE TO SUNDOWNER WINDS FOR KSBA...GOOD
CONFIDENCE THAT SKIES WILL REMAIN VFR OR MVFR HZ AFTER 10Z SUNDAY
MORNING. GUSTY NW-N WINDS THROUGH AND BELOW PASSES AND CANYONS OF
THE SANTA YNEZ RANGE AND THROUGH THE I-5 CORRIDOR OVERNIGHT AND
AGAIN SAT NIGHT...WITH LLWS AND MDT UDDF...POSSIBLY AFFECTING KSBA.

KLAX...MODERATE CONFIDENCE IN THE 12Z TAF...WITH IFR CONDS BECOMING
MVFR BY 15Z BEFORE CLEARING OUT LATE THIS MORNING. CONFIDENCE IS
HIGHER THAT IFR/MVFR CIGS WILL RE-DEVELOP AFTER 08Z TONIGHT DUE TO
STRONGER EDDY.

KBUR...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDITIONS EXPECTED
THROUGH THE PERIOD. THERE IS A JUST A 20 PERCENT CHANCE OF IFR CIGS
OR VSBYS BETWEEN 12Z AND 16Z.

&&

.MARINE...30/335 AM...

FOR THE OUTER WATERS...HIGH CONFIDENCE WITH SMALL CRAFT ADVISORY
WINDS FOR THE OUTER WATERS THROUGH THIS AFTERNOON AND FOR PZZ670
THROUGH LATE TONIGHT. MODERATE CONFIDENCE FOR GALE FORCE WINDS WITH
GUSTS TO 35 KT FOR ZONES PZZ-676 LATE THIS AFTERNOON THROUGH EARLY
SUNDAY MORNING. GALE WARNING HAS BEEN ISSUED FOR THESE ZONES VALID
FROM 3 PM TO 3 AM SUNDAY MORNING. EXPECT STRONG SMALL CRAFT ADVISORY
WINDS TO CONTINUE AT LEAST THROUGH SUNDAY FOR THE OUTER WATERS..
WINDS SHOULD BEGIN TO CALM DOWN BY SUNDAY NIGHT INTO MONDAY.

FOR THE INNER WATERS...FOR THIS AFTERNOON AND EVENING...HIGH
CONFIDENCE FOR SMALL CRAFT ADVISORY LEVEL WINDS ACROSS THE WESTERN
HALF OF THE SANTA BARBARA CHANNEL. ELSEWHERE ACROSS THE INNER WATERS
WINDS ARE ANTICIPATED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH THE WEEKEND...EXCEPT SUNDAY LATE AFTERNOON AND EVENING WITH
ANOTHER ROUND OF GUSTY W TO NW WINDS EXPECTED ACROSS THE SANTA
BARBARA CHANNEL. 70 PERCENT CONFIDENCE THAT SMALL CRAFT ADVISORY
WILL BE NEEDED ONCE AGAIN SUNDAY LATE AFTERNOON THROUGH THE EVENING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...DB
AVIATION/MARINE...CK
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 30, 6:00 AM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT AUG 30 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-311300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT LOCATIONS THROUGH AND
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND THE ADJACENT
SOUTH COAST OF SANTA BARBARA COUNTY...AND LOCATIONS THROUGH THE
INTERSTATE 5 CORRIDOR LATE TODAY THROUGH LATE TONIGHT.

GUSTY WINDS AND LOW HUMIDITIES MAY BRING BRIEF PERIODS OF CRITICAL
FIRE WEATHER CONDITIONS TO THE SANTA BARBARA SOUTH COAST AND
FOOTHILLS...AND TO THE INTERSTATE 5 CORRIDOR THIS AFTERNOON INTO
TONIGHT.

GALE FORCE NORTHWEST WINDS ARE EXPECTED ACROSS PORTIONS OF THE OUTER
WATERS THIS AFTERNOON THROUGH LATE TONIGHT.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY
AND TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

LOCALLY GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT LOCATIONS THROUGH
AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...THE ADJACENT
SOUTH COAST OF SANTA BARBARA COUNTY...AND THROUGH THE INTERSTATE 5
CORRIDOR LATE SUNDAY THROUGH SUNDAY NIGHT.

MODERATE TO LARGE SURF MAY AFFECT SOUTH FACING BEACHES LATE THURSDAY
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DB

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:17 PM PDTSmall Craft AdvisoryLOX31 hr
Aug 30, 4:44 AM PDTWind AdvisoryLOX22 hr
Aug 30, 9:40 AM PDTRed Flag WarningLOX17 hr

Nearby

Gale Warnings in California, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.